PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Why is my pee pinkish-red?

ANSWER

Some foods like carrots, blackberries, beets, and rhubarb can turn your pee a pinkish-red color. This can also be a side effect of medications like the antibiotic rifampin or a drug for urinary tract infections (UTIs) called phenazopyridine.

You might have blood in your urine, so let your doctor know. It doesn’t always mean there’s a problem, but it can be a sign of kidney disease, a UTI, prostate problems, or a tumor.

From: The Truth About Urine WebMD Medical Reference

SOURCES:

Biology, Miller-Levine, Prentice Hall, 2006.

Aycock, R., January 2012. Southern Medical Journal,

Cleveland Clinic, “What the Color of Your Urine Says About You.”

Cleveland Clinic: “Changes in Urine.”

Kidney and Urology Foundation of America, “Proteinuria.”

New York Times, Asparagus, Revisited, June 2014.

Cleveland Clinic, “Frequent Urination.”

Urology Care Foundation, “Overactive Bladder.”

Reviewed by Minesh Khatri on February 25, 2018

SOURCES:

Biology, Miller-Levine, Prentice Hall, 2006.

Aycock, R., January 2012. Southern Medical Journal,

Cleveland Clinic, “What the Color of Your Urine Says About You.”

Cleveland Clinic: “Changes in Urine.”

Kidney and Urology Foundation of America, “Proteinuria.”

New York Times, Asparagus, Revisited, June 2014.

Cleveland Clinic, “Frequent Urination.”

Urology Care Foundation, “Overactive Bladder.”

Reviewed by Minesh Khatri on February 25, 2018

NEXT QUESTION:

Why is my pee orange?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: